A systematic review and meta-analysis of selected toxicity endpoints of alpelisib
Metrics: PDF 1122 views | Full Text 1644 views | ?
Misty Shields1, Qianxing Mo2, Melissa Armitage3, Susan C. Sharpe4 and Ricardo L.B. Costa5
1 H. Lee Moffitt Cancer Center and Research Institute, Tampa, FL, USA
2 Department of Biostatistics, H. Lee Moffitt Cancer Center and Research Institute, Tampa, FL, USA
3 Department of Pharmacy, H. Lee Moffitt Cancer Center and Research Institute, Tampa, FL, USA
4 Moffitt Biomedical Library, H. Lee Moffitt Cancer Center and Research Institute, Tampa, FL, USA
5 Department of Breast Oncology, H. Lee Moffitt Cancer Center and Research Institute, Tampa, FL, USA
|Ricardo L.B. Costa,||email:||[email protected]|
Keywords: alpelisib; adverse event; hyperglycemia; rash; diarrhea
Received: August 07, 2020 Accepted: September 24, 2020 Published: October 20, 2020
Purpose: Alpelisib is a first-in-class α-specific phosphatidylinositol 3-kinase inhibitor approved for the treatment of patients with estrogen receptor–positive metastatic breast cancer. High absolute risk (AR) of relevant toxicities has been observed with this treatment. This meta-analysis aimed to improve the precision of the estimated AR of selected adverse events (AEs) associated with this new agent.
Materials and Methods: A literature search was conducted in August 2019 to identify trials analyzing the anti-tumor efficacy and toxicity profile of alpelisib. Heterogeneity was assessed by using I2 statistics. Data were analyzed using random effect meta-analyses for AR. Eleven trials and 511 patients were included.
Results: There was no evidence of heterogeneity between studies regarding the AR of most AEs except for all-grade weight loss and grade 3–4 stomatitis. The number of serious AEs was clearly reported in only one study, of which the most common was hyperglycemia; the most common all-grade AEs were hyperglycemia (59%), diarrhea (56%), nausea (44%), and rash (38%). Grade 3/4 hyperglycemia and rash occurred in 28% and 10% of patients, respectively. No treatment-associated deaths were observed, and 18% of patients had to stop treatment due to toxicities.
Conclusions: Alpelisib is associated with clinically relevant AEs that can lead to treatment discontinuation. The most common AE was hyperglycemia. No treatment-related deaths were observed.
All site content, except where otherwise noted, is licensed under a Creative Commons Attribution 4.0 License.